Alert archive / Minnesota / Special Weather Statements in 2016
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 10, 2016, 4:16 PM CDT for Faribault County, Martin County, Minnesota. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2016, 4:16 PM CDT (21:16 UTC)
- Expired
- Jun 10, 2016, 5:15 PM CDT
- In force
- 59 min
- Issued by
- NWS Twin Cities, MN
Counties Faribault County, MN, Martin County, MN
The radar
The Minneapolis radar (KMPX), 151 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 746 J/kg
- Mixed-layer CIN
- -336 J/kg
- Mixed-layer LCL
- 1531 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 236 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
985 WWUS83 KMPX 102116 SPSMPX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 416 PM CDT FRI JUN 10 2016 MNZ091-092-102215- MARTIN-FARIBAULT- 416 PM CDT FRI JUN 10 2016 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MARTIN AND FARIBAULT COUNTIES... AT 415 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR TRUMAN TO NEAR DUNNELL. MOVEMENT WAS EAST AT 30 MPH. WIND GUSTS OF 50 MPH ALONG WITH NICKEL SIZE HAIL WILL OCCUR ACROSS MARTIN AND FARIBAULT COUNTIES OF SOUTH CENTRAL MINNESOTA. IF THESE STORMS INTENSIFY, A WARNING WILL BE ISSUED. LOCATIONS IMPACTED INCLUDE... FAIRMONT...BLUE EARTH...WINNEBAGO...SHERBURN...TRUMAN...MINNESOTA LAKE... WELCOME...ELMORE...CEYLON...EASTON...DELAVAN AND IOWA LAKE. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 90 BETWEEN MILE MARKERS 87 AND 130. U.S. HIGHWAY 169 BETWEEN MILE MARKERS 1 AND 25. LAT...LON 4350 9485 4384 9464 4385 9372 4350 9403 TIME...MOT...LOC 2115Z 260DEG 27KT 4386 9435 4350 9483 $$ JLT
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 10, 12:57 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jun 10, 12:57 PM CDT, 3 hours 19 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
1257 PM CDT FRI JUN 10 2016
.SHORT TERM...(Today and tonight)
Issued at 408 AM CDT Fri Jun 10 2016
Early this morning, a surface low was positioned in SD with a warm
front draped southeast across southern MN. This low will lift
northeast today and the front will advance north through central
MN. This puts most of southern MN and western WI in the warm and
moist sector, that will also rapidly destabilize during the day.
One of the main concerns with this forecast is how hot
temperatures will climb today. Nudged temps up slightly and
continue to advertise a Heat Advisory from noon to 9pm today for
Western MN through East Central MN. Dew points of about 70 degrees
combines with actual air temperatures in the mid to upper 90s
will allow heat indices to exceed 100 degrees this afternoon.
Those 70 degree dew points will aid in the development of
4000-5000 J/Kg of surface based CAPE.
A trailing cold front will act as the mechanism needed to provide
that initial source of lift this afternoon. The challenge with the
forecast is when will storms initiate, and where will that front
be because that will dictate how far south/east they begin.
Confidence is high that western WI will see strong thunderstorms
tonight, but farther west questions remain as to when the
convective temperature can be reached and storms can initiate.
CAMs show decent agreement in eastern MN seeing thunderstorm
development as well, but the timing of the front and storms is
lacking. For storms that do develop, 30-35 knots of effective
shear combined with that significant instability will be
sufficient to produce strong thunderstorms, possibly some
supercells. The main threats will be large hail and damaging
winds, but a few tornadoes are also possible. The general
expectation is for the storms to grow upscale into a forward
propagating MCS cluster with damaging wind becoming the main
threat late tonight as the storms advance southeast toward
southern WI and northern IA.
.LONG TERM...(Saturday through Thursday)
Issued at 408 AM CDT Fri Jun 10 2016
Saturday will be the tranquil day in the extended forecast as
upper ridging re-establishes itself over the Upper Mississippi
River Valley and a surface cold front settles near the IA/MN
border. Despite the cold frontal passage, no strong cooling will
take place and elevated humidity levels will also remain. This
will spell highs in the upper 80s to lower 90s with heat index
values between 90 and 100 degrees.
The ridge will break down starting Sunday while the aforementioned
cold front will lift north late Sunday ahead of its associated
quick-moving area of low pressure moving through the area Sunday
night. The deep moisture combined with the active SW-NE flow aloft
and surface disturbances will allow for scattered showers and
thunderstorms for the entire coverage area late Sunday through
Monday. Though a few weak disturbances aloft will drift across the
area Monday night and Tuesday, a well-organized system will move
southeast from the Dakotas through southern Minnesota on its way
into the Ohio Valley late Tuesday through Wednesday. This system
will bring increased coverage of showers and thunderstorms for the
middle of the week. Drier high pressure looks to move into the
region for the latter half of the week but confidence is still
moderate on this idea so will reserve the right for changes as the
models evolve for late-week drying.
In addition, the influx of weather disturbances will bring breaks
in the strong heat of the end of this week. Each of the systems
for the start of next week will bring down chunks of cooler
Canadian air into the region. This will result in highs only
hitting the 70s by the middle of next week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon)
Issued at 1257 PM CDT Fri Jun 10 2016
Big changes needed for the TAFs as thunderstorm threat is coming
through much faster than anticipated with 12z TAFs. The HRRR was
used as a starting point for timing TSRA into TAFs. Broken line
that stretched from Marshall to St. Cloud and to the west of
Duluth at 1730 is looking like the main show for today, and
expect it to intensify this afternoon as it moves east. MSP looks
to be right on the western edge of where this intensification
occurs, with a line of storms expected to move through RNH/EAU.
RWF looks to be on the southern fringe of the line, so only went
with a VCTS there while AXN will remain dry and STC will be dry
the rest of the period once currently line of showers moves east.
Behind this line, there are no further weather concerns this TAF
period.
KMSP...Line of storms to the west has not been well forecast all
day, but at this point it is already within 2 hours of reaching
MSP at its current pace, so went prevailing on a TSRA group,
though MSP looks to be right about where TSRA intensity and
coverage looks to increase.
/OUTLOOK FOR KMSP/
SUN...VFR. TSRA likely late. Wind SE 10-15 kts.
MON...VFR. CHC SHRA/TSRA. Wind SE 5-10 kts.
TUE...VFR. CHC TSRA. Wind E 5-10 kts.
&&
.MPX Watches/Warnings/Advisories...
WI...None.
MN...Heat Advisory until 9 PM CDT this evening for MNZ047>049-051-
054>062-064>070-073>076-082-083-091.
&&
SHORT TERM...SPD
LONG TERM...JPC
AVIATION...MPGHazardous weather outlook, Jun 10, 1:50 PM CDT, 2 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 150 PM CDT FRI JUN 10 2016 MNZ051>053-058>070-073>078-082>085-091>093-WIZ014>016-023>028- 111900- SHERBURNE-ISANTI-CHISAGO-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY- WASHINGTON-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT- DAKOTA-REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN- BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON- RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE- 150 PM CDT FRI JUN 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA...SOUTH CENTRAL MINNESOTA... SOUTHEAST MINNESOTA...SOUTHWEST MINNESOTA...WEST CENTRAL MINNESOTA...NORTHWEST WISCONSIN AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS MOVING ACROSS CENTRAL AND WESTERN MINNESOTA AT 1 PM ARE EXPECTED TO INCREASE IN COVERAGE AND INTENSIFY AFTER 3 PM FROM SOUTH CENTRAL INTO EAST CENTRAL MINNESOTA AND WESTERN WISCONSIN. BESIDE LIGHTNING AND BRIEF HEAVY DOWNPOURS...THIS ACTIVITY WILL HAVE THE POTENTIAL TO PRODUCE STRONG DAMAGING WINDS AND LARGE HAIL. HOT TEMPERATURES AND HIGH HUMIDITY WILL ALLOW HEAT INDICES THIS AFTERNOON TO REACH 95-100 DEGREES. THERE IS AN ELEVATED RISK FOR HEAT ILLNESS FOR THOSE SPENDING TIME OUTDOORS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORM CHANCES WILL INCREASE AGAIN SUNDAY AND SUNDAY NIGHT WITH SOME STRONG TO SEVERE STORMS POSSIBLE AS WELL. SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE FOR TUESDAY THROUGH THURSDAY, THOUGH THE THREAT FOR SEVERE WEATHER DURING THESE DAYS APPEARS LOW AT THIS TIME. DANGEROUS LEVELS OF HEAT AND HUMIDITY WILL CONTINUE ON SATURDAY ACROSS SOUTHERN MINNESOTA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON FROM SOUTH CENTRAL INTO EAST CENTRAL MINNESOTA AND WESTERN WISCONSIN. MNZ041>045-047>050-054>057-111900- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI- 150 PM CDT FRI JUN 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA...EAST CENTRAL MINNESOTA AND WEST CENTRAL MINNESOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORM CHANCES WILL INCREASE AGAIN SUNDAY AND SUNDAY NIGHT WITH SOME STRONG TO SEVERE STORMS POSSIBLE AS WELL. SHOWER AND THUNDERSTORM CHANCES WILL CONTINUE FOR TUESDAY THROUGH THURSDAY, THOUGH THE THREAT FOR SEVERE WEATHER DURING THESE DAYS APPEARS LOW AT THIS TIME. DANGEROUS LEVELS OF HEAT AND HUMIDITY WILL CONTINUE ON SATURDAY ACROSS SOUTHERN MINNESOTA. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 10, 4:06 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
406 PM CDT FRI JUN 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 4 SW ELMWOOD 44.74N 92.19W
06/10/2016 PIERCE WI TRAINED SPOTTER
LARGE TREES TOPPLED. BARN DOOR RIPPED OFF.
OCCURRED 14 MILES EAST OF ELLSWORTH. .
&&Local storm report, Jun 10, 4:08 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
408 PM CDT FRI JUN 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG LE CENTER 44.39N 93.73W
06/10/2016 LE SUEUR MN LAW ENFORCEMENT
A FEW TREES TOPPLED. .
&&Local storm report, Jun 10, 4:09 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
409 PM CDT FRI JUN 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 3 E LE CENTER 44.39N 93.67W
06/10/2016 LE SUEUR MN LAW ENFORCEMENT
SEMI-TRAILER BLOWN OVER.
&&Local storm report, Jun 10, 4:13 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
413 PM CDT FRI JUN 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 6 N MORRISTOWN 44.31N 93.44W
06/10/2016 RICE MN LAW ENFORCEMENT
TREES BLOWN OVER ROAD NEAR COUNTY RD. 12 AND
INDEPENDENCE AVE. .
&&Local storm report, Jun 10, 4:16 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
416 PM CDT FRI JUN 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG FARIBAULT 44.30N 93.27W
06/10/2016 RICE MN LAW ENFORCEMENT
TREE OF 2.5 FEET DIAMETER DOWN ACROSS ROAD.
OCCURRED NEAR 6TH ST. AND 2ND AVE. .
&&Special weather statement, Jun 10, 4:16 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 416 PM CDT FRI JUN 10 2016 MNZ091-092-102215- MARTIN-FARIBAULT- 416 PM CDT FRI JUN 10 2016 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MARTIN AND FARIBAULT COUNTIES... AT 415 PM CDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR TRUMAN TO NEAR DUNNELL. MOVEMENT WAS EAST AT 30 MPH. WIND GUSTS OF 50 MPH ALONG WITH NICKEL SIZE HAIL WILL OCCUR ACROSS MARTIN AND FARIBAULT COUNTIES OF SOUTH CENTRAL MINNESOTA. IF THESE STORMS INTENSIFY, A WARNING WILL BE ISSUED. LOCATIONS IMPACTED INCLUDE... FAIRMONT...BLUE EARTH...WINNEBAGO...SHERBURN...TRUMAN...MINNESOTA LAKE... WELCOME...ELMORE...CEYLON...EASTON...DELAVAN AND IOWA LAKE. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 90 BETWEEN MILE MARKERS 87 AND 130. U.S. HIGHWAY 169 BETWEEN MILE MARKERS 1 AND 25. LAT...LON 4350 9485 4384 9464 4385 9372 4350 9403 TIME...MOT...LOC 2115Z 260DEG 27KT 4386 9435 4350 9483 JLT
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 2:41 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Brown, Nicollet, Sibley | 64 min |
| Jun 10, 3:08 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Le Sueur, Nicollet, Scott, Sibley | 52 min |
| Jun 10, 3:28 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Waseca, Watonwan | 62 min |
| Jun 10, 3:33 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 57 min |
| Jun 10, 3:48 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue, Rice | 57 min |
| Jun 10, 4:29 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 31 min |
| Jun 10, 4:34 PM CDT | Special Weather Statement | MPX | Faribault, Freeborn, Steele, Waseca | 56 min |
| Jun 10, 4:43 PM CDT | Flash Flood Warning | MPX | Goodhue | 3 hr |
| Jun 10, 4:57 PM CDT | Severe Thunderstorm Warning | MPX | Goodhue | 33 min |
| Jun 10, 5:06 PM CDT | Special Weather Statement | MPX | Faribault, Freeborn | 114 min |
| Jun 10, 2:55 PM CDT | Severe Thunderstorm Warning | MPX | Barron, Chippewa, Rusk | 65 min |
| Jun 10, 3:38 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Dunn, Eau Claire | 52 min |
| Jun 10, 4:01 PM CDT | Severe Thunderstorm Warning | MPX | Dunn, Eau Claire, Pepin | 29 min |
| Jun 10, 4:23 PM CDT | Severe Thunderstorm Warning | MPX | Chippewa, Eau Claire | 37 min |
| Jun 10, 4:29 PM CDT | Severe Thunderstorm Warning | MPX | Dunn, Eau Claire, Pepin | 31 min |
| Jun 10, 5:03 PM CDT | Special Weather Statement | MPX | Eau Claire | 27 min |
Nearby
Special Weather Statements in Minnesota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.